Doxycycline and Pegasys : Hi wonderfully informed... - MPN Voice

MPN Voice
5,605 members7,678 posts

Doxycycline and Pegasys

Charlieapple2018
Charlieapple2018

Hi wonderfully informed people of HealthUnlocked,

I was prescribed Doxycycline by my GP earlier for a persistent sinus infection. I’ve taken the first dose and was about to take the second, but made the mistake of reading the patient information booklet, which says that one of the side effects is altered numbers of blood cells. That’s the last thing I need! What are people’s thoughts?

Carry on with this antibiotic until is see my specialist on Wednesday? Or go through the hassle of trying to see the GP again, while not annoying my head teacher by being out of school yet again?

15 Replies
oldestnewest

Hi I have had doxycycline many a time as it is one of the best tolerated Antibiotics with minimal side effects, also my bloods have remained stable

once completed it might be a good idea to eat some Kefir yogurt, puts the good bacteria into the gut.

Jean

Thank you for your excellent advice!

Your welcome. We all worry about bloods changing when we have to go on antibiotics, it’s always best to read the patients information, but these are just precautionary and any adverse side effect must be reported so it could be 1 in a 100 that has this issues not everyone will get side effects, but as I say it’s a good all round drug for these type of infections.

Jean

Hi. I agree with Jean: I had doxycycline recently after a course of another very fancy antibiotic whose name I can’t now remember failed to clear a chest infection recently. As I take Ruxolitinib, I also have to be aware of which antibiotics increase the absorption of rux. Some do - easy for you or yr doc to check it out if you do need an antibiotic.

Doxycycline has no effect on rux, so that’s another good reason to use it. And it sorted out the chest infection very fast. No side effects. Bloods looking good too at the last check up.

Rachel

Thank you!

To echo others’ comments, I’ve used Doxycycline while on Peg with no issues - it’s my go to antibiotic for sinus infections after many others have failed - good luck..!

Hi,

I also took it recently for pneumonia- although the leaflet looks scary and I worried about side effects- I was fine and it sorted out my infection. I would say there are worse effects of not treating the infection. They have to put all possible reported side effects but they are not common. Hope you are feeling better soon.

Thank you.

FROM ePocrates re. interaction. "

Additional Considerations peginterferon alfa 2a in Pegasys

when used to treat HCV <Hepatitis C virus>, caution advised w/ narrow therapeutic index drugs extensively metabolized in the liver; viral eradication may improve hepatic metabolic function, decr. levels, efficacy of concomitant drugs. " Neutropenia and thrombocytopenia

are possible serious, but not common, reactions. You are wise to pay attention and ask questions, but suspect the pharmacist or doc will tell you it is OK. Sounds like others have not had trouble with this combo. I highly recommend the ePocrates.com website. It is free-sophisticated and provides info on drugs and interactions. I never take anything without checking myself. All the best.

Very useful, thank you.

I would be contacting the surgery and asking to be referred to a GP who actually reads up on this type of thing....thereby doing his/her job properly.

HiddenThis reply has been deleted
Charlieapple2018
Charlieapple2018
in reply to Hidden

Sorry to hear you’ve had such a bad time of it. It sounds like your are accessing the right support networks and your family are there for you. I hope things get better for you soon. Good luck.

You may also like...